Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

nausea

sneeebs
sneeebs Member Posts: 3
edited March 2014 in Thyroid Cancer #1
Hello. I just joined the network. I had a TT with lymph node dissection on June 1st and am now on the LID since June 28, no thyrogen, off synthroid since June 14th. My doc wants me to go hypothyroid before RAI on July 16th. In the last week, I have been nauseous and had an upset stomach alot. All I can think of is that the low levels of thyroid hormone in my body and the slowness of my metabolism must be causing this. Has anyone else on this regimen experienced this pre RAI while off the synthroid? I have also noticed if I eat protein and fat with every meal I feel stronger and less tired. My stomach remains queasy though. Ugh. Anyone else? Thanks!

Comments

  • grateful1
    grateful1 Member Posts: 80
    nausea
    I don't know if this will help. But I am extremely nauseated if I eat. My case is different then yours though. I had a needle biopsy in Feb and it came back malignant on the left side. I had surgery April. The surgeons could not remove the tumor because it was too close to the aorta, etc. Anyway, I have had no other treatment yet. I am going to try iodine and then radiation and chemo I guess (THO i HATE TO). I TAKE SUPPLEMENTS and have since february. (They did a biopsy in april when they operated and it came back benign to their shock! They don't know why. My pet scan last week tho indicated aggresssive cancer.

    I get nauseated if I eat anything. But protein would be the worst for me. I went on a low-iodine and low sodium diet strictly for two weeks to prepare for iodine treatment. Then they postponed it and wanted more records first when I arrived for the iodine treatment.
    Also they took me off synthroid in april-- which I had taken many years because I had a benign growth on the right side--because they found my heart rate was high and I had other heart problems. My tsh is way off--double what it should be. I do not know why I am nauseated--but it is getting worse. good luck. I'd like to keep in touch
  • taffinang
    taffinang Member Posts: 18
    Hi and I don't know if this will help but in 12/2001 I had a TT and 7 lymphnodes that were cancerous removed, went rounds with it again in 2008/09 and since the second time I have been having alot of problems with nausea. I actually have been having problems with uncontrolled vomiting and also nausea since 08 sigh, lol it really sucks. None of the docs seem to have a clue why and I am looking at my 3rd time with this cancer and am still having problems with it. Let me know if your docs ever figure it out cuz I would so love to not be nauseated or have the horrible cramps ;) And for me it doesn't really seem to matter what I eat it all doesn't like me lol. Anyways good luck hope it all goes well for you.

    Taffi
  • lorir1104
    lorir1104 Member Posts: 2
    I had the same problem after
    I had the same problem after my TT, while waiting for RAI. It had gotten to the point where I couldn't even drink anything, so I called the nurse. They prescribed me anti-nausea meds, which helped a lot. Didn't take it away completely, but it took the edge off. The following year, they gave me thyrogen injections instead of going hypo. Those made me nauseated too, but it only lasted the two days that I had the shots. Much better. Ask your doc for meds to help with this. Wishing you the best....it'll be over real soon.
  • weberdns
    weberdns Member Posts: 154
    I was nauseated after my RAI
    But I had been hypo for 3 weeks before my RAI. I called my PCP who ordered me some Tagamet which helped me not to be as nauseated. also Ginger ale helped. All during my RAI I woke up nauseated with a headache. My day started with a large glass of ginger ale and motrin.